MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Catalog Number SMXP135RH
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A device history record review is in progress.Once completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) patient was being prepared for a primary breast augmentation procedure with a artoura breast tissue expander 500cc that deflated during surgery.Deflation was discovered prior to implantation and the device never came into contact with the patient.User facility had a backup device and the procedure was completed with no delay.The deflated device will be returned to mentor for analysis.
 
Additional Manufacturer Narrative
On 04/10/2018, the device history record (dhr) was reviewed, and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.On 04/16/2018, mentor received additional information about the initial reporter.On 04/24/2018, the mentor failure analysis lab received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 04/24/2018, mentor received additional information about the event.It was originally reported that the deflation of the suspect medical device artoura breast tissue expander 500cc was discovered prior to implantation and the device never came into contact with the patient.New information states that a leak was discovered by the doctor during implantation surgery on (b)(6) 2018.Device was explanted on (b)(6) 2018.Deflated device did not leak into the patient.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 07/20/2018, mentor completed the investigation on the suspect medical device.Upon receipt by mentor, the device was received with clear fluid.Brown and white material was observed within the device.The device appeared intact.Because the authorization for return and examination of medical device form was not signed and/or returned to mentor, the product evaluation (pe) team was precluded from further evaluating the device.No anomalies were observed.Complaint was not confirmed.Mentor performs 100% inspection and testing of all devices prior to release.A root cause of the failure could not be determined.At this time is not possible to determine the origin of the brown and white material observed.Because the risk of device deflation cannot be eliminated, mentor addresses this risk in the pids by stating that these devices should not be considered lifetime devices.Manufacturer¿s reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key7287938
Report Number1645337-2018-01017
Device Sequence Number19161761
Product Code LCJ
UDI-Device Identifier00081317024323
UDI-Public00081317024323
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2021
Device Catalogue NumberSMXP135RH
Device Lot Number7509627
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2018
Initial Date Received by Manufacturer 01/24/2018
Supplement Date Received by Manufacturer01/24/2018
01/24/2018
01/24/2018
Initial Report FDA Received Date02/21/2018
Supplement Report FDA Received Date05/03/2018
05/13/2018
07/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR